MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Code Pain (1994)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Because the customer made the report via email, customer service responded with an email requesting that she call in so that her issue could appropriately be addressed.In follow up with a complaint handler on 12/13/2018, the customer responded that she went to her lactation consultant who indicated that the pump was making an odd "knocking" noise when suctioning, which was not normal in her opinion.Additionally, the lactation consultant determined that she was using the correct size breast shield, but suggested that she also purchase a size down and recommended that she see her doctor to determine if she needs a prescription for her cracked and bleeding nipples.The customer indicated that she received a prescription nipple ointment from her doctor and the pain was minimal after using the prescription.The complaint handler asked the customer to contact customer service to troubleshoot her pump and address the issues she was having; however, as of the date of this report, the customer has not done so.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).
 
Event or Problem Description
On (b)(6) 2018, the customer alleged to medela llc via email that she met with a lactation consultant who told her that her pump in style breast pump was defective, that the suction did not seem normal and it has been causing her some nipple damage.She additionally alleged that all of the parts and accessories were working properly.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key8235411
Report Number1419937-2019-00008
Device Sequence Number1582260
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public00020451570815
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;